Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Inmune reconstitution Syndrome
Feb 13, 2007

Dear Dr. I had 2 cd4 cells, now after 6 months of antiretroviral therapy my cd4 count is 52 and my viral load is 2000. Iam just getting better of a very bad month in the hospital i got what doctors called "INMUNE RECONSTITUTION SYNDROME" My doctor says iam better know and that i will get better. I would like to know your opinion on this cause i was so bad that i almost died i was with anemia fevers and i needed 15 blood transfutions. In your proffessional opinion do you think that if i take my medication faithfuly and i take good care of my alimentation and stuff i will be able to live a "NORMAL" life? Do you think is possible for me to live like many other hiv possitive people for 15 years or more praying always for the cure to appear? Please tell how long do you think i can live. Thank you very much for the help you give. By the way i live in Bolivia, and thanks to god i can afort the medication.

Response from Dr. Pierone

Hello, and thanks for posting.

Even though the starting CD4+ lymphocyte count was very low, there is no reason that you cannot lead a normal life. The key is to find a regimen which results in viral suppression and does not make you sick. Once you are on the right cocktail it is crucial to maintain high level adherence to the medications so that viral breakthrough and drug resistance do not develop.

Sometimes it can be difficult to differentiate the effects of immune reconstitution syndrome versus medication side effects. But it sounds like you are through the crisis and things are better. Please keep us updated on your progress and best of luck to you!



Previous
hepatitis b
Next
Change of treatment & headache

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement